Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 39, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Mar 23, 2020, 8:47 AM CDT for 4 counties in Missouri. It took effect at Mar 25, 2020, 5:20 AM CDT. It was in force for .
The area
The outline as issued.
The facts
- Issued
- Mar 23, 2020, 8:47 AM CDT (13:47 UTC)
- In effect from
- Mar 25, 2020, 5:20 AM CDT
- Expired
- Mar 23, 2020, 8:26 PM CDT
- In force
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Carroll County, MO, Chariton County, MO, Linn County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 122 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Grand River near Sumner (SNZM7). The gauge peaked at 27.44 ft at Mar 22, 2020, 9:00 AM CDT.
- Action stage
- 21 ft
- Minor stage
- 26 ft
- Moderate stage
- 28 ft
- Major stage
- 40 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06902000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
204
WGUS43 KEAX 231347
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
847 AM CDT Mon Mar 23 2020
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-241347-
/O.NEW.KEAX.FL.W.0039.200325T1020Z-200327T0936Z/
/SNZM7.1.ER.200325T1020Z.200325T1800Z.200326T0936Z.NO/
847 AM CDT Mon Mar 23 2020
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Grand River near Sumner.
* from late Tuesday night to late Thursday night.
* At 7:45 AM Monday the stage was 22.6 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 27.8 feet by early Wednesday afternoon. The river
will fall below flood stage by Thursday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 22.6 Mon 08 AM 27.8 early Wednesday
afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$2 follow-up statements
471
WGUS83 KEAX 231536
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1036 AM CDT Mon Mar 23 2020
...The Flood Warning continues for the following rivers in
Missouri...
Blackwater River near Blue Lick affecting Cooper and Saline
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Big Creek at Blairstown affecting Cass...Henry and Johnson
Counties.
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC037-083-101-241535-
/O.CON.KEAX.FL.W.0038.200324T1912Z-200327T1500Z/
/BLRM7.1.ER.200324T1912Z.200325T1200Z.200326T1500Z.UU/
1036 AM CDT Mon Mar 23 2020
The Flood Warning continues for
The Big Creek at Blairstown.
* from Tuesday afternoon to Friday morning.
* At 10:00 AM Monday the stage was 18.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and
continue to rise to near 21.8 feet by Wednesday morning. The river
will fall below flood stage by late Thursday morning.
* At 20.0 feet...The west bank of the creek begins to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Big Creek
Blairstown 20 18.9 Mon 10 AM 21.8 Wednesday morning
&&
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391
$$
MOC053-195-241535-
/O.EXT.KEAX.FL.W.0026.000000T0000Z-000000T0000Z/
/BLVM7.1.ER.200318T2133Z.200327T0000Z.000000T0000Z.NO/
1036 AM CDT Mon Mar 23 2020
The Flood Warning continues for
The Blackwater River near Blue Lick.
* until further notice.
* At 9:45 AM Monday the stage was 25.0 feet.
* Flood stage is 24.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 28.0 feet by
Thursday evening then begin falling.
* At 24.0 feet...Cropland and pastures along the river flood.
&&
Latest
Location FS Stage Day/Time Forecast
Blackwater River
Blue Lick 24 25.0 Mon 10 AM 28.0 Thursday evening
&&
LAT...LON 3894 9342 3899 9348 3903 9297 3894 9295 3893 9323
$$
MOC033-041-115-117-241535-
/O.CON.KEAX.FL.W.0039.200325T1020Z-200327T0936Z/
/SNZM7.1.ER.200325T1020Z.200325T1800Z.200326T0936Z.NO/
1036 AM CDT Mon Mar 23 2020
The Flood Warning continues for
The Grand River near Sumner.
* from late Tuesday night to late Thursday night.
* At 9:45 AM Monday the stage was 22.3 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 27.8 feet by early Wednesday afternoon. The river
will fall below flood stage by Thursday morning.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 22.3 Mon 10 AM 27.8 early Wednesday
afternoon
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$227
WGUS83 KEAX 240126
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
826 PM CDT Mon Mar 23 2020
...The Flood Warning is cancelled for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-240156-
/O.CAN.KEAX.FL.W.0039.000000T0000Z-200327T0936Z/
/SNZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
826 PM CDT Mon Mar 23 2020
The Flood Warning is cancelled for
The Grand River near Sumner.
* At 7:45 PM Monday the stage was 21.1 feet.
* Flood stage is 26.0 feet.
* Forecast...The river crested below flood stage at 22.4 feet. The
river will continue to fall to 20.3 feet by Wednesday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 21.1 Mon 08 PM 20.7 early Tuesday morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Mar 23, 6:20 AM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 23, 6:20 AM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
620 AM CDT Mon Mar 23 2020
.Update...
Issued at 620 AM CDT MON MAR 23 2020
Have gone ahead and expanded the dense fog advisory to most of the
forecast area. While the dense fog seems to be patchy in nature,
some area web cams show low visibilities and models suggest much
of northern MO, where there are no observation or web cams, has
the best chance of seeing dense fog.
&&
.Discussion...
Issued at 342 AM CDT MON MAR 23 2020
Key Messages:
1. Areas of dense fog this morning, mainly in central to
northeastern Missouri.
2. Widespread rain with embedded thunderstorms will move into the
area late tonight through the day Tuesday. While a few strong storms
are possible in southern zones, severe weather is not expected.
However, additional rainfall may lead to new or increased rived
flooding as the ground remains saturated.
Areas of dense fog have developed early this morning as the stratus
has built down to the surface. Have issued a dense fog advisory
initially for parts of central to northeastern Missouri. This could
be expanded depending on how fog spreads. The most likely area may
be northwestern Missouri and northeastern KS where cloud bases are
down to around 200 feet.
We won't get much of a break from the departure of low clouds, fog,
drizzle and light rain before the next round of heavier rain and
thunderstorms moves into the area. For today, the low clouds will
be slow to depart and even when they do begin to break up,
soundings show clouds quickly redevelop due to low CCLs. Given
this, we should lose the low stratus, may see some blue skies late
this morning or early this afternoon and then cloud back up mid
afternoon. That cloud layer will thicken as the next storm system
approaches the area from the west. Water vapor imagery shows this
system moving onshore over southern California currently. This
wave will quickly track across the Southwest and move into the
Plains late this evening. A surface low will quickly develop over
the southern High Plains and track east across northern Oklahoma/
southern Kansas and through the middle of Missouri. With the track
of the surface low looking to be south of the forecast area and
the cloud cover lingering longer into the day, it doesn't look
like we'll be able to build much instability into the area.
Forecast soundings suggest only a couple hundred J/kg of elevated
CAPE. The NAM is again higher with the instability as it has
steeper lapse rates aloft, above the above the inversion at around
5000 feet. But it has even backed off quite a bit from
yesterday's model run. Despite the week instability, this is a
fairly dynamic little shortwave with strong wind fields. So can't
rule out some strong storms over the southern third of the
forecast early Tuesday morning.
Wednesday continues to look like the best day of the forecast. Low-
level winds will become southerly and increase while in the upper
levels and broad upper ridge will build across the middle of the
country. This should allow temperatures to climb into the lower 70s
across the southwestern quarter of the forecast area with 60s
elsewhere. A cold front still looks to move into the area Wednesday
night and Thursday. But models continue to vary on where that front
may settle by the afternoon hours. So there could be a large
difference in temperatures from north to south with northern
Missouri potentially in the mid to upper 40s and the southern
zones climbing to the upper 60s to lower 70s. There's just too
much variability still to have much confidence. That variability
extends into the weekend and becomes worse as models start to get
out of phase. The GFS shows a strong storm system moving through
Sunday while the ECMWF and the Canadian have high pressure
prevailing over the middle of the country.
&&
.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 601 AM CDT MON MAR 23 2020
IFR conditions with ceilings of 200 to 300 feet and visibility as
low as a 1/2 mile will persist this morning. Conditions should
improve through the morning and afternoon but even as ceilings
lift and possibly scatter out this afternoon, they should quickly
fill back in as low-level moisture remains. Ceilings will once
again become IFR overnight as another batch of rain with some
thunderstorms push into the area.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Dense Fog Advisory until 10 AM CDT this morning for KSZ025-057-
102>105.
MO...Dense Fog Advisory until 10 AM CDT this morning for MOZ001>008-
011>017-020>025-028>033-037>040-043>046.
&&
Update...CDB
Discussion...CDB
Aviation...CDBHazardous weather outlook, Mar 23, 4:53 AM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 453 AM CDT Mon Mar 23 2020 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 453 AM CDT Mon Mar 23 2020 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Dense fog reducing visibility to a quarter mile or less will affect portions of central Missouri through late morning. A few strong thunderstorms will be possible well after midnight tonight across east central Kansas and west central Missouri. These storms will be capable of small hail and gusty winds. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Storms Monday night into Tuesday will produce half an inch to an inch of rain for most locations which may lead to minor flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:17 PM CDT | River Flood Warning | EAX | Cooper | 36 hr |
| Mar 23, 3:10 AM CDT | Dense Fog Advisory | EAX | Adair, Andrew, Atchison, Buchanan, Caldwell, Carroll and 29 more | 7 hr |
| Mar 23, 8:08 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 4 days |
| Mar 23, 10:39 AM CDT | River Flood Warning | EAX | Johnson, Pettis | 70 hr |
| Mar 23, 10:39 AM CDT | River Flood Warning | EAX | Cooper | 71 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.